Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2017, 3:38 PM CDT for 5 counties in Illinois. It was in force for 42 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2017, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 14, 2017, 4:20 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 3:38 PM CDT | TSTM WND DMG | Peoria Heights, IL | LARGE TREE SNAPPED OFF NEAR BASE ON GRANDVIEW DRIVE |
| Jun 14, 3:38 PM CDT | TSTM WND DMG | W Peoria, IL | 10 INCH TREE LIMBS BLOWN DOWN AT WESTPORT ROAD. |
| Jun 14, 3:39 PM CDT | TSTM WND DMG | Peoria Heights, IL | SEVERAL BLOCK AREA WITH TREE LIMBS AND POWER LINES DOWN |
| Jun 14, 3:42 PM CDT | TSTM WND DMG | 1 N Spring Bay, IL | NUMEROUS TREES BLOWN DOWN |
| Jun 14, 3:45 PM CDT | TSTM WND DMG | 1 Se Chillicothe, IL | 8 INCH TREE LIMB BLOWN DOWN |
| Jun 14, 3:45 PM CDT | TSTM WND DMG | 7 Ne Spring Bay, IL | LOTS OF TREES DOWN OVER ROADS...MOST LARGE TREES WERE HOLLOW. LOCATION...HWY 26 FROM COUNTY LINE TO 3 MILES SOUTH |
| Jun 14, 3:45 PM CDT | TSTM WND DMG | 7 W Washburn, IL | LOTS OF TREES DOWN OVER ROADS...MOST LARGE TREES WERE HOLLOW. LOCATION...HWY 26 FROM COUNTY LINE TO 3 MILES SOUTH |
| Jun 14, 3:47 PM CDT | HAIL 0.75 | Peoria, IL | AT THE INTERSECTION OF IL ROUTE 6 AND 40 |
| Jun 14, 4:00 PM CDT | TSTM WND DMG | Low Point, IL | NUMEROUS TREES BLOWN DOWN |
| Jun 14, 4:00 PM CDT | TSTM WND DMG | Metamora, IL | NUMEROUS TREES BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WUUS53 KILX 142038
SVRILX
ILC123-143-175-179-203-142145-
/O.NEW.KILX.SV.W.0095.170614T2038Z-170614T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
338 PM CDT WED JUN 14 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Marshall County in central Illinois...
Western Woodford County in central Illinois...
Southeastern Stark County in north central Illinois...
Northeastern Tazewell County in central Illinois...
Northeastern Peoria County in central Illinois...
* Until 445 PM CDT
* At 337 PM CDT, a severe thunderstorm was located near Bellevue, or
near Peoria, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peoria, Eureka, Lacon, East Peoria, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Metamora, Germantown Hills,
Henry, Bellevue, Rome, Washburn, Spring Bay, Sparland, Bay View
Gardens, Camp Grove and Peoria Heights.
This includes the following highways...
Interstate 474 between mile markers 6 and 7.
Interstate 74 between mile markers 87 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4115 8964 4115 8933 4112 8933 4110 8935
4110 8926 4067 8926 4065 8967 4116 8967
4116 8964
TIME...MOT...LOC 2037Z 227DEG 18KT 4073 8968
HAIL...1.00IN
WIND...60MPH
$$
252 follow-up statements
199
WWUS53 KILX 142104
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
404 PM CDT WED JUN 14 2017
ILC175-179-142113-
/O.CAN.KILX.SV.W.0095.000000T0000Z-170614T2145Z/
Stark-Tazewell-
404 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK AND
NORTHEASTERN TAZEWELL COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
LAT...LON 4115 8933 4112 8933 4110 8935 4110 8926
4079 8926 4080 8950 4115 8948
TIME...MOT...LOC 2103Z 259DEG 30KT 4101 8936
$$
ILC123-143-203-142145-
/O.CON.KILX.SV.W.0095.000000T0000Z-170614T2145Z/
Marshall-Woodford-Peoria-
404 PM CDT WED JUN 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL MARSHALL...NORTHWESTERN WOODFORD AND NORTHEASTERN PEORIA
COUNTIES...
At 403 PM CDT, a severe thunderstorm was located over Lacon, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lacon, Chillicothe, Metamora, Henry, Washburn, Sparland, Cazenovia,
Hopewell, Lake Wildwood, Low Point, Marshall-Putnam County
Fairgrounds and Marshall County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4115 8933 4112 8933 4110 8935 4110 8926
4079 8926 4080 8950 4115 8948
TIME...MOT...LOC 2103Z 259DEG 30KT 4101 8936
HAIL...1.00IN
WIND...60MPH
$$
25149
WWUS53 KILX 142120
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
420 PM CDT WED JUN 14 2017
ILC123-143-203-142129-
/O.CAN.KILX.SV.W.0095.000000T0000Z-170614T2145Z/
Marshall-Woodford-Peoria-
420 PM CDT WED JUN 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARSHALL...
NORTHWESTERN WOODFORD AND NORTHEASTERN PEORIA COUNTIES IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Marshall and eastern Woodford Counties until 445 PM.
LAT...LON 4115 8933 4112 8933 4110 8935 4110 8926
4079 8926 4080 8950 4115 8948
TIME...MOT...LOC 2118Z 227DEG 18KT 4107 8928
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:59 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 14, 2:59 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 259 PM CDT Wed Jun 14 2017 .SHORT TERM...(This evening through Thursday) ISSUED AT 259 PM CDT Wed Jun 14 2017 Potential for strong to severe storms will continue into the early evening, as a 500mb shortwave lifts northeast across the area. MUCAPEs of 3000-4000 J/kg late this afternoon will diminish steadily this evening. Low level helicity of 150-200 m2/s2 will provide some rotational tendencies in the stronger storms that persist longer. However, DCAPE values of 1500-1700 J/kg will dominate the convective mode and damaging winds appear the more likely severe hazard. Half inch hail will be possible, but freezing levels over 14000 FT will diminish the potential for large hail. The melting hail could boost potential for very heavy rainfall rates over short periods of time, where 1 inch of rain falls in as short as 15 minutes. The ground is predominantly dry to start, so flash flooding potential will be diminished in general, but could still occur in low lying and poor drainage areas. Both of our Severe Thunderstorm Watches expire at 01z/8pm, but our southeast counties could need an additional hour or two added to the watch, if the NAM-nest model verifies. HRRR shows the current wave exiting into Indiana by 23z/6pm, with another flare- up of weaker storms west of I-55 between 01z-04z. In addition, we are still seeing some indication of a late night low level jet triggering a few showers/storms north of a line from Rushville to Bloomington, so PoPs were continued in our NW counties until 11z. Coverage may not be enough to warrant the likely PoPs we previous had after 06z, so late night PoPs were lowered a bit. A few showers/storms could linger in our eastern counties Thursday morning, mainly east of I-57 but possibly as far west as I-55 toward sunrise. Then some clearing is expected, setting the stage for another hot and humid day. High temps will reach the 88 to 93F range, with the cooler temps toward the Indiana border due to morning convection. Muggy sfc dewpoints in the upper 60s and low 70s will linger another day. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 259 PM CDT Wed Jun 14 2017 A zonal flow south will prevail across the Midwest for the first part of the extended forecast. That will allow the next wave in a series of shortwaves to affect areas west of the Illinois River late Thursday night, with storms expanding across the remainder of Illinois on Friday. The overall strength of that system appears weak, but instability will be supportive of isolated severe storms late Friday afternoon into early evening, mainly west of I-55. Another stronger wave is projected to arrive later Friday night into Saturday, triggering additional storms, and prompting higher chance and some low likely PoPs. An intensifying nocturnal LLJ may increase potential of wind damage with those storms. The last wave of the weekend will be a cold frontal passage Saturday night into Sunday, bringing chances of strong storms once again. The timing of that squall line looks to put areas west of I-55 in the higher chance Sat evening, with high chances expanding east of I-55 after midnight and continuing south of I-70 Sunday morning. That front will usher in a change in air mass for early next week. Expect cooler weather for at least the first two days of next week, with high temperatures in the lower 80s Monday and Tuesday, and overnight lows dipping into the upper 50s and lower 60s. A few spotty showers/storms will be possible Tuesday afternoon and evening due to a weak shortwave, but most areas should remain dry. A warming trend will begin on Wednesday, as southerly winds return and highs climb back toward the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1256 PM CDT Wed Jun 14 2017 Boundary layer destabilization becoming more pronounced, with storm coverage expanding. Still plenty of uncertainty with convective mode and timing of any line of storms. Based on current storm coverage, a broken line of storms appears more likely. Have made an attempt to focus on the most likely 2 hour period each TAF location will be affected by any strong/severe storms. Those periods are concentrated this afternoon for all but CMI, that extends to 01z. Will make adjustments to timing once the convection approaches any terminal site. There should be a significant reduction in storm coverage after 01z/03z, based on NAM-nest and RAP updates. Have left in a VCSH overnight just in case a few showers bubble up behind the line. Winds should generally remain at or below 10kt from the southwest, outside of any thunderstorm wind gusts. Little change in air mass expected throughout this TAF period, so no prevailing wind shifts expected. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Shimon LONG TERM...Shimon AVIATION...Shimon
Hazardous weather outlook, Jun 14, 3:26 PM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Wed Jun 14 2017 ILZ027>031-036>038-040>043-047>053-151100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 326 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into this evening. The stronger storms will be capable of producing damaging wind gusts and large hail. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday morning. There is a marginal risk of severe thunderstorms for Friday into Friday night, and potential for additional severe thunderstorms Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ044>046-054>057-061>063-066>068-071>073-151100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 326 PM CDT Wed Jun 14 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Thunderstorms will continue into this evening. The stronger storms will be capable of producing damaging wind gusts and large hail. Locally heavy rain and cloud to ground lightning will also be hazards. Heat index values of 96 to 100 are expected this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Periods of thunderstorms are forecast Friday through Sunday afternoon. The highest thunderstorm chances are Friday night and Saturday night into Sunday. Although severe weather is not expected at this time, strong storms are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Barker
In the hours before
Local storm report, Jun 14, 3:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL N FAIRVIEW 40.65N 90.19W
06/14/2017 M1.00 INCH FULTON IL EMERGENCY MNGR
&&
JRPLocal storm report, Jun 14, 3:13 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 1 E FARMINGTON 40.72N 89.99W
06/14/2017 M60 MPH KNOX IL EMERGENCY MNGR
&&
JRPLocal storm report, Jun 14, 3:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
325 PM CDT WED JUN 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 2 N ELMWOOD 40.81N 89.97W
06/14/2017 PEORIA IL EMERGENCY MNGR
18 TO 24 INCH DIAMETER TREE BLOWN DOWN.
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:01 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 44 min |
| Jun 14, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 32 min |
| Jun 14, 3:04 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Jun 14, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 43 min |
| Jun 14, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Piatt | 45 min |
| Jun 14, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 24 min |
| Jun 14, 5:18 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Schuyler | 57 min |
| Jun 14, 5:53 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 54 min |
| Jun 14, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 36 min |
| Jun 14, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.